MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, SMALL, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, SMALL, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25131-5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Death (1802); No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the guide of the shunt was ripped.The shunt kit was replaced with a new one to complete the procedure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the guide of the shunt referred to the ventricular catheter.The patient's current status was that they had died.There were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
(b)(4) no longer applies.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the patient was not dead.Their clinical status was good and had been discharged from the hospital.
 
Additional Manufacturer Narrative
The returned device was patent.The valve passed requirements for leakage, siphon control, reflux, pressure flow and preimplantation testing.The ventricular catheter tubing returned with the valve was broken and received in two halves.It is unknown how the damage to the catheter may have occurred.The ifu cautions, ¿low tear strength is a characteristic of most silicone elastomer materials.Improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity and necessitate premature surgical revision of the shunt system.¿ dhr review of lot # e58173 did not show any defects related to the failure observed in the field.All valves are 100% tested at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT KIT, SMALL, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key9688274
Report Number2021898-2020-00058
Device Sequence Number14282701
Product Code JXG
UDI-Device Identifier00643169466425
UDI-Public00643169466425
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number25131-5
Device Catalogue Number25131-5
Device Lot NumberE58173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer05/29/2020
05/29/2020
06/30/2020
03/11/2021
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date06/24/2020
06/24/2020
07/01/2020
03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age6 MO
Patient Weight3